Fitness enthusiast, 27, reveals she 'died for six minutes' and was left ...

An epileptic 'died for six minutes' after a deadly dose of prescribed medication caused her to have a cardiac arrest. 

Tabitha Johnson, 27, of Ohio, was standing in a queue at her local pharmacy when she suddenly collapsed.

Ms Johnson also suffers from dysautonomia, which affects her body's ability to control the 'automatic' functions of the nervous system, such as blood pressure. 

Doctors prescribed her Metoprolol and Midrodine for her dysautonomia, as well as Zonegran, Keppra and Trileptal to treat her epilepsy. However, they were unaware the combination of drugs can be fatal.  

After being rushed to hospital and put in an induced coma, doctors told the fitness enthusiast's loved ones she probably would not make it. 

Despite being bed-ridden for almost a year, Ms Johnson, who works in a sweet shop, has finally regained her strength and is back in the gym after her ordeal in October 2016.

Tabitha Johnson 'died for six minutes' after being rushed to hospital following a cardiac arrest. She is pictured in an induced coma, which she stayed in for two days while doctors warned her loved ones she may not survive. The arrest was triggered by a deadly dose of medication 

Tabitha Johnson 'died for six minutes' after being rushed to hospital following a cardiac arrest. She is pictured in an induced coma, which she stayed in for two days while doctors warned her loved ones she may not survive. The arrest was triggered by a deadly dose of medication 

The fitness enthusiast (pictured working out after the ordeal) was unable to exercise for nearly a year while she remained bed-ridden. She suffers from dysautonomia and epilepsy 

The fitness enthusiast (pictured working out after the ordeal) was unable to exercise for nearly a year while she remained bed-ridden. She suffers from dysautonomia and epilepsy 

Dysautonomia affects a sufferer's ability to control 'automatic' nervous system functions, such as heart rate, blood pressure and digestion. The X-ray shows Ms Johnson's temporary pacemaker, which was put into her chest while in intensive care to help control her heart rate 

Dysautonomia affects a sufferer's ability to control 'automatic' nervous system functions, such as heart rate, blood pressure and digestion. The X-ray shows Ms Johnson's temporary pacemaker, which was put into her chest while in intensive care to help control her heart rate 

Speaking of her conditions, Ms Johnson said: 'I lived an active lifestyle besides dealing with dysautonomia and epilepsy.

'My health was mostly under control. I was on the right medication for my seizures and I was doing everything my doctors said to do. 

'I was trying to find a diet that worked for my body and I had just got back into CrossFit after stopping for a few months. Overall I was active and working towards goals I wanted to achieve.'

But things took a dramatic turn for the worse when Ms Johnson had a cardiac arrest just over two years ago.  

WHAT IS DYSAUTONOMIA? 

Dysautonomia describes several different conditions that cause a malfunction of the automatic nervous system.

This ordinarily controls functions of the body we do not consciously think about, such as our heart rate, blood pressure and digestion.

Dysautonomia can lead to dizziness, fainting, malnutrition and even death. 

More than 70million people worldwide live with some form of the condition.

Examples include postural orthostatic  tachycardia syndrome, which affects one in every 100 teenagers in the US and can cause chest pains, exercise intolerance and temperature sensitivity.

A rarer form of dysautonomia is multiple system atrophy, which causes similar symptoms to Parkinson's and affects just 350,000 people worldwide. Most become bed-ridden within two years of diagnosis

read more from dailymail.....

Get the latest news delivered to your inbox

Follow us on social media networks

NEXT One new case of Type 2 diabetes every THREE MINUTES as obesity boom drives ...